Side effect or ???

Messages
203
Reaction score
0
Points
0
Kait started her Lamictal dose Sat morning. 25mg am 25mg pm. She has been in a great mood...goofy, hyper (almost too hyper), which is better than the crappy mood she had been in the last two weeks.

Last night she came to us and said "my nose wont stop itching" I could tell that she had been rubbing it/scratching it because it was all red. I started to really look at it, and her face seeing if I could pin point something that might be causing the irritation. Thats when she lost it. When I say "lost it" I mean total breakdown. I actually had to talk her trough the panic/hysteria/crying telling her to breath. It was a bit frightening for us, as she has never had a breakdown like that.

I helped her wash up her face with some cool water and put some hydrocortisone cream on her nose area which seemed to help relieve some of the itching after a little bit.

Are the emotional swings normal with Lamictal. I know its used as a mood stabalizer for bi-polar so to have her have an emotional breakdown over her nose itching really kind of worried me. She seems to be ok this morning.
 
Last edited:

Arc2012

New
Messages
36
Reaction score
0
Points
0
I was told by the doc's that lamictal won't do that but I've had the same breakdowns since I started taking it three weeks ago. I started on 25mg twice a day and I'm now on 75mg twice a day. I can't really tell whether the outbursts are getting any better, it's really been up and down. However, it has seemed to control the bigger seizures much better than the other meds have. I'm trying to wait it out. I would give it a little time with your daughter but if it continues or gets worse you should definitely let the dr know. I understand how frightening this can be. Good luck to you.
 
Top